Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 261, NWS Fort Worth, TX

June 3, 2007Milam County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 3, 2007, 4:58 PM CDT for Milam County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2007, 4:58 PM CDT (21:58 UTC)
Expired
Jun 3, 2007, 5:30 PM CDT
In force
32 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Milam County, TX

The radar

The Ft Hood radar (KGRK), 51 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1124 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 032159
SVRFWD
TXC331-032230-
/O.NEW.KFWD.SV.W.0261.070603T2158Z-070603T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
458 PM CDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MILAM COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 530 PM CDT

* AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND     
  WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST  OF   
  ROCKDALE...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE OVER...
  RURAL SOUTHERN MILAM COUNTY

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3069 9703 3059 9721 3007 9689 3021 9663

$$

82/JLD
2 follow-up statements
000 
WWUS54 KFWD 032214
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
514 PM CDT SUN JUN 3 2007

TXC331-032230-
/O.CON.KFWD.SV.W.0261.000000T0000Z-070603T2230Z/
MILAM TX-
514 PM CDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTH CENTRAL MILAM COUNTY...

AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES 
SOUTH OF ROCKDALE...MOVING SOUTHEAST AT 25 MPH. THIS STORM IS 
SHOWING SIGNS OF ROTATION.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE ADVANCE 
WARNING. 

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR
RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH.

LAT...LON 3069 9703 3059 9721 3007 9689 3021 9663

$$

SCHULTZ
000 
WWUS54 KFWD 032220
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
520 PM CDT SUN JUN 3 2007

TXC331-032230-
/O.EXP.KFWD.SV.W.0261.000000T0000Z-070603T2230Z/
MILAM TX-
520 PM CDT SUN JUN 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MILAM COUNTY
EXPIRES AT 530 PM CDT...

AT 520 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING MOVED
OUT OF THE AREA AND THE WARNING EXPIRED.

RADAR INDICATED THAT HEAVY RAIN...CLOUD TO GROUND LIGHTNING...SMALL 
HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM.

LAT...LON 3069 9703 3059 9721 3007 9689 3021 9663

$$

SCHULTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:11 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 3, 3:11 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT SUN JUN 3 2007

.DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP NEAR
OUTFLOW BOUNDARY OVER SOUTHERN ZONES THIS AFTERNOON INTO THE
EVENING HOURS. IN ADDITION TO THE THREAT OF SEVERE WEATHER...THERE
WILL ALSO BE A THREAT OF LOCALLY HEAVY RAINFALL AS STORMS MAY TEND
TO RE-DEVELOP NEAR THE PRIMARY OUTFLOW BOUNDARY EXTENDING FROM
MILLS AND LAMPASAS COUNTIES ACROSS BELL AND INTO MILAM COUNTY.

WILL CARRY LIKELY POPS FAR SOUTHERN ZONES THIS EVENING...WITH POPS
TAPERING TO LESS THAN 20 ACROSS DFW METROPLEX AND POINTS NORTH AND
WEST THROUGH THE EVENING HOURS. COULD SEE A SHOWER OR TWO AROUND
THE METROPLEX LATE THIS AFTERNOON...BUT CURRENT INDICATIONS ARE
THAT ANY ACTIVITY THIS FAR NORTH WOULD BE ISOLATED AND NOT WORTH
A MENTION IN ZONE FORECASTS.

THE CURRENT ACTIVITY IN SOUTHERN ZONES MAY DIMINISH AFTER
DARK...BUT THE POTENTIAL EXISTS FOR ANOTHER NIGHTTIME MCS TO TRACK
ACROSS MAINLY SOUTHERN ZONES AFTER MIDNIGHT. CURRENT DEVELOPMENT
ACROSS WEST TEXAS AND SE NM IS EVIDENCE OF THE FAIRLY STRONG
SHORTWAVE THAT WILL KEEP CONVECTION GOING INTO THE NIGHTTIME
HOURS. EXPECT TONIGHTS MCS TO TRACK FARTHER SOUTH THAN THOSE OF
THE PAST TWO NIGHTS...BUT NORTHERN PART OF CONVECTIVE ACTIVITY
COULD REACH AS FAR NORTH AS DFW METROPLEX AND WILL KEEP CHANCE
POPS FOR ALL OF NORTH TEXAS FOR THE LATE NIGHT PERIOD.

WILL KEEP HIGHEST POPS IN THE MONDAY THROUGH EARLY TUESDAY PERIOD
IN SOUTHERN ZONES WHERE SHORTWAVE ENERGY AND BOUNDARY PROXIMITY
HELP FOCUS CONVECTION. ANY MONDAY NIGHT/TUESDAY MORNING MCS SHOULD
REMAIN MAINLY SOUTH OF OUR CWA.

DRY WEATHER FORECAST FOR ALL ZONES BEGINNING TUESDAY NIGHT AND
LASTING THROUGH NEXT WEEKEND. STRENGTHENING CAP ASSOCIATED WITH
RISING MID LEVEL HEIGHTS EXPECTED TO PREVENT THUNDERSTORM
DEVELOPMENT. WITH TEMPERATURES IN THE LOW-MID 90S IN MOST
AREAS...THIS WILL BE THE FIRST TASTE OF SUMMER FOR MANY FOLKS AS
AFTERNOON HUMIDITIES REMAIN HIGH.           /09

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  67  89  67  89  71 /  30  40  10  10  10
WACO, TX              68  90  67  89  70 /  40  50  10  10  10
PARIS, TX             65  88  63  89  68 /  10  20  10  10  10
DENTON, TX            66  89  66  90  70 /  30  40  10  10  10
MCKINNEY, TX          63  88  63  89  67 /  30  30  10  10  10
DALLAS, TX            67  89  67  90  70 /  30  40  10  10  10
TERRELL, TX           66  87  65  89  68 /  30  30  10  10  10
CORSICANA, TX         68  89  66  88  69 /  30  40  10  10  10
TEMPLE, TX            68  90  68  88  69 /  60  50  20  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 3, 2:15 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT SUN JUN 3 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
215 PM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN NORTH TEXAS
THROUGH THIS EVENING...GENERALLY SOUTH OF A GOLDTHWAITE TO ATHENS LINE.
SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING
WINDS...LARGE HAIL...AND LOCALIZED HEAVY RAINFALL THE PRIMARY
THREATS.

LATER TONIGHT...A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL
MOVE EAST FROM WEST TEXAS...AND AFFECT MAINLY SOUTHERN SECTIONS OF
NORTH TEXAS AFTER MIDNIGHT...SOUTH OF A COMANCHE TO PALESTINE LINE.
DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS MAY BE CONTINUING ACROSS SOUTHERN NORTH TEXAS MONDAY
MORNING ALTHOUGH THE SEVERE WEATHER THREAT WILL BE DIMINISHING.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
MONDAY AFTERNOON...ALTHOUGH ORGANIZED SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND AGAIN LATE
TONIGHT ACROSS THE RISK AREA.

07

In the hours before

Local storm report, Jun 3, 12:55 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE FORT WORTH TX
1255 PM CDT SUN JUN 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     HURST                   32.84N  97.18W
06/03/2007                   TARRANT            TX   AMATEUR RADIO

            CORRECTED TIME...9 INCH TREE LIMB BROKE OFF FROM THIS
            MORNINGS STORMS IN HURST.
Special weather statement, Jun 3, 2:12 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
212 PM CDT SUN JUN 3 2007

TXZ158-031945-
BELL TX-
212 PM CDT SUN JUN 3 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BELL COUNTY

AT 212 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTH OF TEMPLE...MOVING SOUTHEAST AT 20
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE TROY.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM CONTINUES TO INTENSIFY...A SEVERE THUNDERSTORM WARNING
MAY BE NEEDED.

LAT...LON 3134 9735 3124 9754 3102 9722 3115 9718
      3128 9727

82/JLD
Special weather statement, Jun 3, 2:46 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
246 PM CDT SUN JUN 3 2007

TXZ160-032015-
FALLS TX-
246 PM CDT SUN JUN 3 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN FALLS COUNTY

AT 246 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTH OF CAMERON...MOVING SOUTHEAST AT
20 MPH. A STRONGER STORM IS LOCATED IN BELL COUNTY...BETWEEN TROY
AND TEMPLE MOVING SOUTHEAST AT 20 MPH. THIS STORM MAY AFFECT
SOUTHWEST PORTIONS OF FALLS COUNTY...AND A WARNING MAY BE NEEDED.
STAY TUNED FOR ADDITIONAL WARNINGS AND STATEMENTS.

CITIES IN THE PATH OF THIS STORM INCLUDE LOTT AND ROSEBUD.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3124 9714 3116 9719 3100 9708 3112 9685

SCHULTZ
Special weather statement, Jun 3, 3:17 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CDT SUN JUN 3 2007

TXZ160-032045-
FALLS TX-
317 PM CDT SUN JUN 3 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL FALLS COUNTY

AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTH OF CAMERON...MOVING SOUTHEAST AT
20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ROSEBUD.

A SEVERE THUNDERSTORM HAS MOVED FROM EXTREME SOUTHEAST BELL COUNTY
INTO NORTH CENTRAL MILAM COUNTY.

CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA-SIZED HAIL...AND
WIND GUSTS TO 35 MPH CAN BE EXPECTED FROM THE STORM MOVING OVER FAR
SOUTH WEST AND SOUTH CENTRAL FALLS COUNTY.

LAT...LON 3114 9699 3105 9713 3100 9707 3109 9689

SCHULTZ
Local storm report, Jun 3, 3:34 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
334 PM CDT SUN JUN 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             5 N CAMERON             30.93N  96.98W
06/03/2007  E0.75 INCH       MILAM              TX   AMATEUR RADIO

            PENNY SIZE HAIL 5 MILES NORTH OF CAMERON
Special weather statement, Jun 3, 4:46 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
446 PM CDT SUN JUN 3 2007

TXZ174-032215-
MILAM TX-
446 PM CDT SUN JUN 3 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN MILAM COUNTY

AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF ROCKDALE...MOVING SOUTHEAST AT 20
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ROCKDALE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...HALF
INCH SIZE HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3081 9692 3068 9721 3052 9707 3068 9675

SCHULTZ

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 6:25 AM CDTSpecial Weather StatementFWDJack, Young35 min
Jun 3, 7:07 AM CDTSpecial Weather StatementFWDWise23 min
Jun 3, 7:17 AM CDTTornado WarningFWDWise13 min
Jun 3, 7:24 AM CDTSpecial Weather StatementFWDEastland, Palo Pinto36 min
Jun 3, 7:33 AM CDTSevere Thunderstorm WarningFWDEastland, Erath57 min
Jun 3, 7:41 AM CDTSpecial Weather StatementFWDDenton, Parker, Tarrant34 min
Jun 3, 7:51 AM CDTSevere Thunderstorm WarningFWDDenton, Tarrant39 min
Jun 3, 8:02 AM CDTSevere Thunderstorm WarningFWDDallas58 min
Jun 3, 8:19 AM CDTSpecial Weather StatementFWDHood, Johnson, Somervell26 min
Jun 3, 8:31 AM CDTSpecial Weather StatementFWDCollin, Fannin, Grayson, Hunt29 min
Jun 3, 8:33 AM CDTSpecial Weather StatementFWDBosque, Ellis, Hill, Johnson27 min
Jun 3, 9:01 AM CDTSevere Thunderstorm WarningFWDHill44 min
Jun 3, 9:09 AM CDTSpecial Weather StatementFWDDelta, Fannin, Hunt, Lamar36 min
Jun 3, 9:11 AM CDTSevere Thunderstorm WarningFWDFannin, Grayson53 min
Jun 3, 9:22 AM CDTSevere Thunderstorm WarningFWDKaufman53 min
Jun 3, 9:27 AM CDTSevere Thunderstorm WarningFWDNavarro63 min
Jun 3, 9:46 AM CDTSpecial Weather StatementFWDHenderson29 min
Jun 3, 9:56 AM CDTSpecial Weather StatementFWDFreestone, Limestone34 min
Jun 3, 10:00 AM CDTSpecial Weather StatementFWDHenderson, Rains, Van Zandt30 min
Jun 3, 10:16 AM CDTSpecial Weather StatementFWDAnderson, Freestone, Henderson, Limestone29 min
Jun 3, 10:41 AM CDTSpecial Weather StatementFWDAnderson, Leon34 min
Jun 3, 11:10 AM CDTSpecial Weather StatementFWDCherokee, Houston, Leon35 min
Jun 3, 2:12 PM CDTSpecial Weather StatementFWDBell33 min
Jun 3, 2:45 PM CDTSevere Thunderstorm WarningFWDBell45 min
Jun 3, 2:46 PM CDTSpecial Weather StatementFWDFalls29 min
Jun 3, 3:10 PM CDTSevere Thunderstorm WarningFWDBell, Milam50 min
Jun 3, 3:17 PM CDTSpecial Weather StatementFWDFalls28 min
Jun 3, 3:56 PM CDTSevere Thunderstorm WarningFWDMilam49 min
Jun 3, 4:46 PM CDTSpecial Weather StatementFWDMilam29 min
Jun 3, 6:12 PM CDTSpecial Weather StatementFWDBell33 min
Jun 3, 6:42 PM CDTSpecial Weather StatementFWDBell33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.